MAUDE Adverse Event Report: THORATEC CORPORATION THORATEC® HEARTMATE II®, LVAS IMPLANT KIT, US, EP; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION THORATEC® HEARTMATE II®, LVAS IMPLANT KIT, US, EP; VENTRICULAR (ASSIST) BYPASS
Model Number 103695
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/03/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that log files were submitted for a patient with extensive damage and wear on their driveline, which had occurred over many years.The patient denied any alarms.Despite the damage observed to the driveline, the log file data indicated that the internal conductors were still intact.An external driveline revision was not required at this time.There were (2) no external power events recorded while connected to mobile power unit (mpu).This was likely caused by power to the mpu being briefly interrupted.The emergency backup battery was used to support the system during these events.Motor function was not affected by this event.Regarding the mpu, the power cord was of the locking type.The patient stated they did not recall these specific power events, but they lived in a semi-rural area and had frequent power outages from clay electric.The system controller had never had an alarm that they could recall without there being an explainable power outage.Layers of rescue tape was applied just behind the clam shell repair and to gradually reduce the layers as the wrapping continued toward the exit site to reproduce a bend relief.
 
Additional Manufacturer Narrative
Section d4: expiration date and manufacture date (h4) cannot be determined.The primary udi number in d4 is reflective of all available information.No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is completed.
 
Event or Problem Description
The onset of the patient's driveline damage is reported under mfr #: 2916596-2019-00579.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported driveline damage was confirmed through the submitted images.A specific cause for the damage could not be conclusively determined through this evaluation.Evaluation of the submitted images showed the outer jacket had multiple areas of tears and damage of the outer jacket with portions of the outer jacket missing.The bionate layer was visible in the areas of damage and appeared discolored, but intact.Multiple attempts were made to obtain additional information regarding the reported event; however, no further information was provided by the account.The patient remains ongoing on heartmate (hm) ii left ventricular assist system (lvas), serial number vad-7157.No further related events have been reported at this time.The heartmate ii lvas instructions for use (ifu) and patient handbook discuss wear and tear to the driveline, contain information on caring for the driveline, and provide possible indications of driveline damage as well as how to respond to such events.The heartmate (hm) ii left ventricular assist system (lvas) instructions for use (ifu) rev.C and the heartmate ii patient handbook rev.C are currently available.Section 6 of the ifu, ¿patient care and management¿ discusses damage due to wear and fatigue of the driveline.This section also contains information on ¿caring for the driveline¿ and provides possible indications of driveline damage as well as how to respond to such events.This section also instructs to check the driveline daily for signs of damage, such as cuts, holes, or tears.Section 8 of the ifu, ¿equipment storage and care¿ also contains information on ¿care of the driveline,¿ and provides possible indications of driveline damage.Section 4 of the patient handbook, ¿living with the heartmate ii¿ contains information on caring for the driveline.Section 6 of the patient handbook, "caring for the equipment" discusses damage due to wear and fatigue of the driveline and outlines indications of driveline damage, as well as how to respond to such events.The relevant sections of the device history records for vad-7157 were reviewed and showed no deviations from manufacturing or quality assurance specifications.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
THORATEC® HEARTMATE II®, LVAS IMPLANT KIT, US, EP
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key20251478
Report Number2916596-2024-06038
Device Sequence Number12802713
Product Code DSQ
UDI-Device Identifier00813024010616
UDI-Public(01)00813024010616(17)121231
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P060040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date12/31/2012
Device Model Number103695
Device Catalogue Number103695
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/03/2024
Supplement Date Received by Manufacturer12/22/2024
Initial Report FDA Received Date09/18/2024
Supplement Report FDA Received Date12/27/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/01/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age55 YR
Patient SexMale
Patient Weight122 KG